Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 92, NWS Cleveland, OH

June 14, 2005Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2005, 4:35 PM EDT for Trumbull County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 4:35 PM EDT (20:35 UTC)
Expired
Jun 14, 2005, 5:31 PM EDT
In force
56 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:11 PM EDTTSTM WND DMG7 Se Cortland, OHYNG ASOS RECORDED 50 KNOT GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 11:10 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 142034
SVRCLE
OHC155-142130-
/O.NEW.KCLE.SV.W.0092.050614T2035Z-050614T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  CORTLAND...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINSMAN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4115 8079 4114 8081 4114 8087 4134 8100
      4148 8100 4149 8098 4150 8053 4150 8053
      4130 8052

$$
2 follow-up statements
000 
WWUS51 KCLE 142054
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
454 PM EDT TUE JUN 14 2005

OHC155-142130-
/O.CON.KCLE.SV.W.0092.000000T0000Z-050614T2130Z/
TRUMBULL OH-
454 PM EDT TUE JUN 14 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
TRUMBULL COUNTY...


AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR CHAMPION HEIGHTS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORANGEVILLE...
  KINSMAN...

LAT...LON 4115 8079 4114 8081 4114 8087 4134 8100
      4148 8100 4149 8098 4150 8053 4150 8053
      4130 8052

$$

ABE
000 
WWUS51 KCLE 142131
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT TUE JUN 14 2005

OHC155-142141-
/O.EXP.KCLE.SV.W.0092.000000T0000Z-050614T2130Z/
TRUMBULL OH-
531 PM EDT TUE JUN 14 2005


...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 
530 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11PM EDT.

LAT...LON 4115 8079 4114 8081 4114 8087 4134 8100
      4148 8100 4149 8098 4150 8053 4150 8053
      4130 8052

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 3:00 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
300 PM EDT TUE JUN 14 2005

.SHORT TERM (TGNT THRU THU)...
EXPECTED T ACTIVITY HAS FINALLY GOTTEN GOING AND HAV GOTTEN RATHER
BUSY.  THREE BODY HAIL SPIKE OBSERVED OVER WRN LORAIN CO ABT AN HR
OR SO AGO INDICATING PROBABLE LARGE HAIL. CDFNT STL WAY OUT TO THE W
AND WL LIKELY SEE T ACTIVITY GOING THRU THE EVE HRS.  WL CONT WITH
LEFTOVER WX GROUP TO ACCOUNT FOR WATCH BOX.  MOST AREAS WL SEE ONLY
CHC POPS AFT 00Z.  WL LIKELY SEE A LINE DVLP ALG AND E OF I-71 NEXT
HR OR TWO.  A SECOND WAVE OF STORMS IS LIKELY A LTTL LATER AS BNDRY
APPROACHES.  NICE SHORTWAVE TO DIVE SE ACRS RGN ON WED AND WL LIKELY
SCT SHRA DVLP DURING THE AFT.  WITH WLY FLOW THERE WL BE A LAKE
SHADOW DEVELOP TO E OF KCLE.  HAVE TRIED TO DRAW GRID MAPS TO
REFLECT BETTER CHCS FOR PRECIP INLAND OF LERI TMRW AFT AS LAKE
BREEZE COULD BE MAIN LLVL FORCING MECHANISM.  LINGERING SHRA CHCS
WED NGT AND THU AS COLDER ARE MOVES IN ALOFT.  INSTABILITY SHRA A
GOOD BET ESP DURING AFT AND EVE HRS.  TEMPS WL FINALLY RETURN TO BLO
NORMAL FOR THE MIDDLE PART OF THE WEEK.

&&

.LONG TERM (THU NIGHT THROUGH TUESDAY)...
ANOTHER PATTERN CHANGE IN STORE FOR THE RGN.  UPPER LOW WILL MOVE E
ACRS THE LWR LAKES FRI WITH A STG SFC HI BUILDING INTO THE AREA FM
THE NW OVR THE WEEKEND.  MODELS IN GD AGREEMENT WITH THESE FEATURE
AND MODEL CONFIDENCE FAIRLY HI TDA.  TEMPS A LTTL BLO NORMAL FOR THE
WEEKEND WITH DRY WX EXPCTED FRI NIGHT THRU END OF PD.  SEASONABLE
TEMPS EXPCTED FOR THE BEGINNING OF NXT WEEK AS RETURN FLOW ON THE
BACKSIDE OF HI BEGINS TO AFFECT RGN.

&&

.AVIATION(18Z-18Z)...
ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY
REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS
AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS.
BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME
SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH
SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SEVERE THUNDESTORM WATCH UNTIL 7 PM...
.PA...NONE.
&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 7:10 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
710 AM EDT TUE JUN 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
509 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO
WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE
RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST
PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT
SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING
THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY
THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY.

In the hours before

Special weather statement, Jun 14, 11:30 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 AM EDT TUE JUN 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
1130 AM EDT TUE JUN 14 2005

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA.

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO
AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO
DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE
OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR
NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE
EVENING.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS
MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE
HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY
RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE
STORMS.

RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE
FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF
DAMAGING WINDS.

KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION
IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM
WINDOWS.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:58 PM EDTSevere Thunderstorm WarningCLEHuron34 min
Jun 14, 2:03 PM EDTSevere Thunderstorm WarningCLELorain60 min
Jun 14, 2:46 PM EDTSpecial Marine WarningCLE59 min
Jun 14, 2:59 PM EDTSevere Thunderstorm WarningCLEMorrow24 min
Jun 14, 3:03 PM EDTSevere Thunderstorm WarningCLEHancock21 min
Jun 14, 3:08 PM EDTSevere Thunderstorm WarningCLEWayne56 min
Jun 14, 3:17 PM EDTSevere Thunderstorm WarningCLERichland59 min
Jun 14, 3:35 PM EDTSevere Thunderstorm WarningCLEGeauga55 min
Jun 14, 3:39 PM EDTSevere Thunderstorm WarningCLESandusky21 min
Jun 14, 3:39 PM EDTSevere Thunderstorm WarningCLEOttawa51 min
Jun 14, 3:45 PM EDTSpecial Marine WarningCLE60 min
Jun 14, 3:49 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain56 min
Jun 14, 3:51 PM EDTSpecial Marine WarningCLE54 min
Jun 14, 3:55 PM EDTSevere Thunderstorm WarningCLEStark65 min
Jun 14, 3:56 PM EDTSevere Thunderstorm WarningCLESummit50 min
Jun 14, 4:05 PM EDTSevere Thunderstorm WarningCLEAshtabula58 min
Jun 14, 4:39 PM EDTSevere Thunderstorm WarningCLEPortage37 min
Jun 14, 4:51 PM EDTSpecial Marine WarningCLE54 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.